Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 11, 2020, 4:07 PM CDT for Haskell County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2020, 4:07 PM CDT (21:07 UTC)
- Expired
- Apr 11, 2020, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
205
WFUS54 KSJT 112107
TORSJT
TXC207-112145-
/O.NEW.KSJT.TO.W.0011.200411T2107Z-200411T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
407 PM CDT Sat Apr 11 2020
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Central Haskell County in west central Texas...
* Until 445 PM CDT.
* At 406 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Rule, or near Haskell, moving east at 30 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Haskell around 420 PM CDT.
Irby around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 9947 3302 9947 3307 9992 3325 9993
3330 9948
TIME...MOT...LOC 2106Z 263DEG 26KT 3317 9985
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
!What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:28 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 11, 3:28 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 328 PM CDT Sat Apr 11 2020 .SHORT TERM... (Tonight) ...Severe Thunderstorms... Look for thunderstorms this afternoon and tonight, as another upper disturbance moves over the region. The Storm Prediction Center has all of West Central Texas in an Enhanced Risk Area, through sunrise Sunday morning. The main hazards are tornadoes, very large hail, damaging winds, and deadly lightning. (Sunday) ...Breezy and Another Cold Front... As another cold front, this one unusually strong for mid April, moves closer to West Central Texas, gusty winds, from the west, will develop Sunday. Then, the cold front may begin to move into the Big Country, by mid afternoon. Although this front will be a dry front, it will bring gusty winds from the north, along with uncharacteristically cold temperatures, for mid April. .LONG TERM... (Sunday night through Saturday) ...Much Cooler Temperatures then a Warmup... Much cooler temperatures will dominate through mid week, before a warming trend begins. Overnight lows Monday night, likely in the mid to upper 30s, will be unusually cold, for mid April. Plus, the wind chill Monday night, may be in the mid to upper 20s. Cooler than usual temperatures will continue until Wednesday; then, a warming trend will push temperatures back above usual mid April temperatures for Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 77 35 54 / 60 0 0 0 San Angelo 55 80 38 61 / 50 0 0 0 Junction 57 79 40 63 / 80 0 0 0 Brownwood 58 77 36 57 / 80 5 0 0 Sweetwater 54 77 35 54 / 50 0 0 0 Ozona 54 80 40 64 / 50 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 11, 2:48 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 248 PM CDT Sat Apr 11 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 248 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Expect severe thunderstorms. Hazards include tornadoes, very large hail, damaging winds, and ever-present deadly lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... We will likely need spotters this afternoon and evening. Please relay any information about observed weather to the NWS, while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 11, 10:37 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1037 AM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST 5 SE WOODSON 32.97N 98.99W
04/11/2020 E60 MPH THROCKMORTON TX FIRE DEPT/RESCUE
VFD ESTIMATED 60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 41 min |
| Apr 10, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Apr 10, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 44 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | SJT | Schleicher | 47 min |
| Apr 11, 9:52 AM CDT | Special Weather Statement | SJT | Throckmorton | 38 min |
| Apr 11, 10:00 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 35 min |
| Apr 11, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 60 min |
| Apr 11, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 58 min |
| Apr 11, 4:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 52 min |
| Apr 11, 5:04 PM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| Apr 11, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 54 min |
| Apr 11, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 43 min |
| Apr 11, 5:36 PM CDT | Special Weather Statement | SJT | Throckmorton | 39 min |
| Apr 11, 5:54 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 66 min |
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 39 min |
| Apr 11, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 57 min |
| Apr 11, 6:29 PM CDT | Tornado Warning | SJT | Shackelford | 31 min |
| Apr 11, 6:45 PM CDT | Areal Flood Advisory | SJT | Tom Green | 60 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 56 min |
| Apr 11, 6:53 PM CDT | Special Weather Statement | SJT | Tom Green | 37 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.